Mississippi, 2006

Hail in Mississippi, August 5, 2006

August 5, 2006 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 5, 1:23 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 5, 1:23 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
223 PM CDT SAT AUG 5 2006

.DISCUSSION...

EARLY THIS AFTERNOON THERE WAS AN UPPER-LEVEL LOW CENTERED NEAR
THE MOUTH OF THE MISSISSIPPI RIVER MOVING WESTWARD. THE OVERNIGHT
CONVECTION SPREAD AN OUTFLOW BOUNDARY ACROSS SOUTHEAST MISSISSIPPI
AND MUCH OF SOUTHEAST LOUISIANA. THIS AFTERNOONS CONVECTION WAS
DEVELOPING PRIMARILY ACROSS SOUTHWEST MISSISSIPPI THROUGH THE
BATON ROUGE AREA. THIS IS EXPECTED TO REMAIN THE AREA OF GREATEST
THREAT FOR STRONG TO SEVERE ACTIVITY THIS AFTERNOON. AS THE UPPER
LOW MOVES SLOWLY WESTWARD THIS WEEKEND...WE COULD SEE
SHOWERS/THUNDERSTORMS LINGERING INTO TONIGHT AND ANOTHER DAY OF
INCREASED ACTIVITY ON SUNDAY. BEHIND THIS SYSTEM AN UPPER-LEVEL RIDGE
WILL SPREAD ACROSS THE LOWER MISSISSIPPI VALLEY AND LESSEN CHANCES
FOR PRECIP THROUGH THURSDAY. THIS ALSO WILL PUSH HIGH TEMPS INTO
THE MID 90S ACROSS MUCH OF THE AREA. RAIN CHANCES WILL BEGIN TO
INCREASE AGAIN BY FRIDAY AS THE RIDGE DRIFTS WESTWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  92  73  93 /  30  50  20  30
BTR  75  91  74  93 /  30  50  20  30
MSY  76  91  77  93 /  30  50  20  30
GPT  75  91  76  92 /  20  40  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Aug 5, 10:00 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT AUG 5 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS
SOUTHWEST THROUGH MISSISSIPPI AND SOUTHEAST LOUISIANA. THE PRIMARY
THREAT WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP IS DAMAGING
WINDS. IN ADDITION TO STRONG WINDS...THUNDERSTORMS TODAY WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN
CAPABLE OF CAUSING LOCALIZED FLOODING OF ROADWAYS AND LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AND AGAIN
THURSDAY AND FRIDAY. ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AND
WEDNESDAY. A FEW THUNDERSTORMS MAY BE STRONG SUNDAY AND PRODUCE
STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pearl River

When
August 5, 2:33 PM CST
Where
Pearl River County, 7 mi ENE of Crossroads
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.817, -89.650

Golfball size hail was reported just east of Crossroads.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531602.